MAUDE Adverse Event Report: W.L. GORE & ASSOCIATES GORE VIABAHN VBX BALLOON EXPANDABLE ENDOPROSTHESIS; STENT, ILIAC

W.L. GORE & ASSOCIATES GORE VIABAHN VBX BALLOON EXPANDABLE ENDOPROSTHESIS; STENT, ILIAC
Model Number BXA112902A
Medical Device Problem Code Patient-Device Incompatibility (2682)
Health Effect - Clinical Codes Aneurysm (1708); Blood Loss (2597)
Date of Event 11/08/2019
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
A review of the manufacturing records for the device verified the lot met all pre-release specifications.
 
Event or Problem Description
The following information was reported to gore: on (b)(6) 2019 a patient was undergoing treatment of a common iliac artery stenotic lesion with gore® viabahn® vbx balloon expandable endoprostheses.There was also a distal aortic aneurysm, but it was decided this aneurysm would not be treated at this time.Following advancement of both vbx devices in kissing technique, the devices were deployed successfully.The balloons were deflated and removed.The anesthesiologist noticed a drop in the patient's blood pressure so the blood pressure cuff was checked and reapplied.However the blood pressure reading remained low.A pigtail catheter was then advanced and aortic rupture was realized.An occlusion balloon was advanced and a cook main body device was implanted.The left limb of the main body was able to be treated successfully, preserving the left iliac artery, however the right side could not be treated due to anatomical provisions so the right side was plugged with an amplatz device.For this reason, a femoral to femoral artery bypass was necessary and this was carried out by another surgeon.The patient required replacement blood products, however was stable at the end of the procedure.
 
Event or Problem Description
On (b)(6) 2019 a patient was undergoing treatment of a common iliac artery stenotic lesion with gore® viabahn® vbx balloon expandable endoprostheses.There was also a distal aortic aneurysm, but it was decided this aneurysm would not be treated at this time.Following advancement of both vbx devices in kissing technique, the devices were deployed with simultaneous ballooning, successfully.The balloons were deflated and removed.The anesthesiologist noticed a drop in the patient's blood pressure so the blood pressure cuff was checked and reapplied.However the blood pressure reading remained low.A pigtail catheter was then advanced and aortic rupture was realized.An occlusion balloon was advanced for hemorrhage control and a cook main body device was implanted to treat the aortic rupture.The left limb of the main body was treated successfully, preserving the left iliac artery.However, the right side could not be treated.The right side was plugged with an amplatz device.For this reason, a femoral to femoral artery bypass was necessary and this was carried out by another surgeon.The patient required replacement blood products, however was stable at the end of the procedure.
 
Additional Manufacturer Narrative
B.5.Updated.D.11.Additional device: bxa102902a, lot #20541811 udi: (b)(4).As it is not known which device, if either, was associated with the aortic aneurysm rupture, both were investigated.

Brand Name
GORE VIABAHN VBX BALLOON EXPANDABLE ENDOPROSTHESIS
Common Device Name
STENT, ILIAC
Manufacturer (Section D)
W.L. GORE & ASSOCIATES
flagstaff AZ
MDR Report Key9405105
Report Number2017233-2019-01205
Device Sequence Number2230877
Product Code NIO
UDI-Device Identifier00733132637706
UDI-Public00733132637706
Combination Product (Y/N)N
Initial Reporter StatePA
Initial Reporter CountryUS
PMA/510(K) Number
P160021
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2019
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 01/20/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date06/07/2022
Device Model NumberBXA112902A
Device Catalogue NumberBXA112902A
Device Lot Number20912735
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer Not provided
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date12/03/2019
Supplement Report FDA Received Date02/03/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
SEE H.10./11.
Outcome Attributed to Adverse Event Hospitalization; Other; Required Intervention;
Patient Age73 YR